MAUDE Adverse Event Report: DEVICOR MEDICAL PRODUCTS INC. MAMMOTOME REVOLVE® DUAL VACUUM ASSISTED BIOPSY (VAB) SYSTEM; BIOPSY INSTRUMENT

DEVICOR MEDICAL PRODUCTS INC. MAMMOTOME REVOLVE® DUAL VACUUM ASSISTED BIOPSY (VAB) SYSTEM; BIOPSY INSTRUMENT
Model Number MSTH1
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 04/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mammotome revolve® dual vacuum assisted biopsy (vab) system is an electromechanical breast biopsy device indicated to provide tissue samples for diagnostic sampling of beast abnormalities for histologic examination.The msth1 holster was returned to devicor for evaluation.The device passed all testing criteria and produced no errors.A discoloring on the tactical switch was observed, typically seen with a 602 error, reflective of a holster communication error, although no errors were noted to have occurred.There was no smell of smoke noted during the device evaluation.
 
Event or Problem Description
Devicor medical products inc.Received a report from user facility stating, "holster started producing smokey smell during a biopsy.They tested it out again and it smelled like smoke.The tech then picked up the holster and it shocked her several times".The technician reported pain and numbness in her arm for the duration of approximately one hour following the incident.The technician declined medical intervention.Multiple attempts have been made to get additional information regarding the reported shocks.This has been documented in our complaint systems as record # (b)(4).

Brand Name
MAMMOTOME REVOLVE® DUAL VACUUM ASSISTED BIOPSY (VAB) SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
DEVICOR MEDICAL PRODUCTS INC.
300 e. business way
fifth floor
cincinnati OH 45241
MDR Report Key8588927
Report Number3008492462-2019-00020
Device Sequence Number19249255
Product Code KNW
UDI-Device Identifier00841911101895
UDI-Public(01)00841911101895
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K152989
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberMSTH1
Device Catalogue NumberMSTH1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2019
Initial Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1